Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2020, 5:13 PM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 30, 2020, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS82 KFFC 302113
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Tue Jun 30 2020
GAZ034-045-046-302145-
Rockdale GA-DeKalb GA-Gwinnett GA-
513 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...DEKALB AND
SOUTHWESTERN GWINNETT COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT...a strong thunderstorm was over Stone Mountain, or 7
miles east of Decatur...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Lilburn, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Lakeview Estates, Tucker, Belvedere Park, North
Decatur, Mountain Park, Milstead, Belmont, Arabia Mountain, Redan and
Scottdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3390 8416 3378 8398 3363 8394 3362 8396
3361 8407 3378 8428
TIME...MOT...LOC 2113Z 313DEG 18KT 3378 8417
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:35 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 30, 3:35 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Tue Jun 30 2020 .SHORT TERM /Tonight through Wednesday Night/... Weak short wave providing some enhanced lift across the far north this afternoon. Area of better instability across the south and west also helping to enhance convective coverage there as well. Should see overall coverage decreasing as we head through the evening and lose the better surface heating. High-res models showing convection increasing again across the northwest by sun-up tomorrow morning and spreading south and east through the day, and this is supported by continued northwest upper flow pattern with weak short wave energy streaming across the region between the weak ridging to the northwest and closed upper low over the northeast. Moderate instability and minimal shear, but enhanced mid/upper-level forcing keeps region in at least a marginal risk for strong to severe thunderstorms through Wednesday, especially during the afternoon and evening hours. 20 .LONG TERM /Thursday through Tuesday/... By Thursday morning a vorticity maxima associated with a weak disturbance is forecast to be just to the west of the CWA. Over the course of the forecast period this disturbance should stall out as the cut off low it was on the periphery of is absorbed back into the polar jet. Current CAMs show organized convection ongoing near or barely within the CWA at the beginning of the forecast period. Thunderstorm chances through Thursday will be somewhat dependent on the overall evolution of this convection and any convection from the previous day, as something more organized could act to weaken mid- level lapse rates and remove some of the surface based moisture. That said, do expect some instability and moisture to still be around and available for at least some afternoon convection. The aforementioned vorticity maxima is forecast to slowly move to the south and southeast into and through the weekend. This will keep unsettled weather in place throughout the forecast period as a weak surface low develops near the coastline and continues to pump moisture into the area, keeping dewpoints in the 70s across large portions of the CWA. Thankfully temps are not expected to be as warm as they have been the last few days, which should keep heat indices below the 100 degree mark. By Sunday into Monday, max temps should be down into the 80s over a large portion of the CWA, as a combination of clouds and a slightly more temperate airmass associated with a high to the north moving in will help to moderate temperatures. The latest GFS has come more in line with the Euro and other guidance in keeping the disturbance more onshore thus preventing any tropical development during the forecast period, though it will certainly need to continue to be monitored. Continuing to go with the model blends but bumping up PoPs to account for expected diurnal convection which may not be well represented. Lusk && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through this forecast period, outside of scattered convection. Will see some local MVFR or lower visibilities and possibly ceilings 00Z- 14Z, however chances for impacts at any individual TAF site not high enough to include in the forecast at this time. Scattered convection already developing across the southern and western portions of the forecast area and should continue to develop and spread east into the evening hours. Best coverage will be between 18Z and 02Z, diminishing overnight. Convective coverage increases again tomorrow, mainly after 15Z. West to northwest winds 6-10kt, diminishing to 6kt or less after 00Z. //ATL Confidence...18Z Update... Moderate to high on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 90 / 30 60 50 50 Atlanta 71 86 70 88 / 40 70 60 60 Blairsville 66 81 65 83 / 40 70 60 50 Cartersville 69 85 68 88 / 40 70 60 50 Columbus 74 93 73 90 / 30 60 50 60 Gainesville 69 85 69 87 / 30 70 50 50 Macon 72 90 71 90 / 30 60 50 60 Rome 69 85 69 88 / 50 70 60 50 Peachtree City 70 87 70 87 / 30 70 60 60 Vidalia 75 94 73 91 / 30 60 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Lusk AVIATION...20
Hazardous weather outlook, Jun 30, 11:53 AM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Tue Jun 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible today becoming more widespread this afternoon and into the evening. Some of these storms could become strong to severe with damaging winds, heavy rain and frequent lightning. Heat indices this afternoon will reach into the 100s up to 104 in parts of central Georgia. Be sure to stay hydrated and take frequent breaks if spending extended time outdoors. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 30, 4:26 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 PM EDT Tue Jun 30 2020
GAZ015-016-023-024-302100-
Hall GA-Banks GA-White GA-Lumpkin GA-
426 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...NORTHWESTERN
BANKS...SOUTHERN WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 500 PM
EDT...
At 426 PM EDT...a strong thunderstorm was near Garland, or 7 miles
southwest of Cleveland...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Dahlonega, Lula, Clermont, Murrayville, Garland and
Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3455 8362 3453 8364 3453 8363 3451 8367
3444 8361 3445 8360 3429 8369 3447 8400
3460 8390
TIME...MOT...LOC 2026Z 293DEG 9KT 3451 8384
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 30, 4:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Tue Jun 30 2020
GAZ089>091-102-103-302130-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-Muscogee GA-
439 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...STEWART...WESTERN
MARION...NORTHERN WEBSTER AND SOUTHERN MUSCOGEE COUNTIES UNTIL 530 PM
EDT...
At 438 PM EDT...a line of strong thunderstorms was extending from
Custer Road Terrace to near Omaha to near Providence Canyon State
Park...and moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lumpkin, Preston, Cusseta, Richland, Fort Benning/lawson Army Air
Fld, Seminole, Charles, Christopher, Kimbrough, Westville, Battle
Park, Jamestown/south Fort Benning, Brooklyn, Renfroe, Manta,
Zellobee, Omaha, Custer Road Terrace, Louvale and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3200 8485 3216 8503 3218 8501 3220 8496
3221 8498 3222 8498 3222 8493 3224 8491
3225 8492 3226 8489 3230 8494 3233 8501
3235 8500 3238 8497 3238 8499 3239 8497
3240 8498 3242 8458 3222 8462 3199 8446
TIME...MOT...LOC 2038Z 271DEG 15KT 3239 8491 3222 8503 3210 8490
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 30, 4:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Tue Jun 30 2020
GAZ033-044>046-055-057-302130-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
445 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...WESTERN
ROCKDALE...NORTHEASTERN CLAYTON...SOUTHWESTERN DEKALB...NORTHWESTERN
HENRY AND EASTERN SOUTH FULTON COUNTIES UNTIL 530 PM EDT...
At 445 PM EDT...a strong thunderstorm was over Sweet Auburn, or over
Atlanta...moving southeast at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, East Point, Stockbridge, Forest Park, Morrow,
Hapeville, Avondale Estates, Lake City, Belvedere Park, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid Hills,
North Decatur, North Atlanta, Rex, Sweet Auburn and Piedmont Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3386 8436 3365 8412 3354 8419 3355 8434
3363 8440 3379 8448
TIME...MOT...LOC 2045Z 324DEG 17KT 3376 8438
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 30, 4:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Tue Jun 30 2020
GAZ052-053-066-067-302130-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
448 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHEASTERN TROUP...EASTERN HEARD AND NORTHWESTERN MERIWETHER
COUNTIES UNTIL 530 PM EDT...
At 448 PM EDT...a strong thunderstorm was near Grantville, or near
Newnan...moving south at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Hogansville, Grantville, Luthersville, Moreland, Lone Oak,
East Newnan, Corinth, Rocky Mount, Saint Marks, Louise and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3329 8499 3336 8476 3313 8461 3304 8479
3307 8497
TIME...MOT...LOC 2048Z 348DEG 12KT 3329 8485
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 30, 4:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Tue Jun 30 2020
GAZ066-078-302130-
Harris GA-Troup GA-
453 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND SOUTHERN
TROUP COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT...a strong thunderstorm was over Southern Harbor, or 7
miles north of Lanett...moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Hamilton, West Point, Pine Mountain, Cannonville, State
Line Park, Abbottsford, Piedmont Heights, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3309 8520 3291 8486 3275 8487 3272 8504
3284 8516 3285 8515 3286 8519 3290 8519
3306 8522
TIME...MOT...LOC 2053Z 304DEG 25KT 3297 8519
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 30, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Tue Jun 30 2020
GAZ034-045-046-302145-
Rockdale GA-DeKalb GA-Gwinnett GA-
513 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...DEKALB AND
SOUTHWESTERN GWINNETT COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT...a strong thunderstorm was over Stone Mountain, or 7
miles east of Decatur...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Lilburn, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Lakeview Estates, Tucker, Belvedere Park, North
Decatur, Mountain Park, Milstead, Belmont, Arabia Mountain, Redan and
Scottdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3390 8416 3378 8398 3363 8394 3362 8396
3361 8407 3378 8428
TIME...MOT...LOC 2113Z 313DEG 18KT 3378 8417
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:18 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Jun 29, 8:31 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 29 min |
| Jun 29, 8:47 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jun 29, 9:00 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Jun 29, 9:02 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jun 29, 9:38 PM EDT | Special Weather Statement | FFC | Jasper | 37 min |
| Jun 30, 1:36 PM EDT | Special Weather Statement | FFC | Marion, Schley | 24 min |
| Jun 30, 1:46 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Jun 30, 2:02 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jun 30, 2:12 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jun 30, 2:16 PM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| Jun 30, 2:17 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Walker, Whitfield | 28 min |
| Jun 30, 2:18 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Jun 30, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Wilcox | 38 min |
| Jun 30, 2:31 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jun 30, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more | 40 min |
| Jun 30, 2:44 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Jun 30, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Troup | 39 min |
| Jun 30, 2:58 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jun 30, 3:08 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Pickens | 52 min |
| Jun 30, 3:26 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jun 30, 3:50 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Jun 30, 4:12 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jun 30, 4:13 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
| Jun 30, 4:21 PM EDT | Special Weather Statement | FFC | Crawford, Muscogee, Taylor | 24 min |
| Jun 30, 4:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Jun 30, 4:39 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 51 min |
| Jun 30, 4:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 30, 4:48 PM EDT | Special Weather Statement | FFC | Coweta | 42 min |
| Jun 30, 4:53 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 30, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Taylor and 1 more | 39 min |
| Jun 30, 5:47 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jun 30, 6:52 PM EDT | River Flood Warning | FFC | DeKalb | 88 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.